MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the chamber and catheter were separated inside the patient's body after one day of the procedure.An additional procedure was required to replace the device with a new one according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.No additional information was available at the time of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), functional testing, manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.One used vital port was returned for evaluation.The device was visually examined and functionally tested for device occlusion.The catheter length from the port base to the catheter end was approximately 43.6cm.The port, the catheter and catheter lock were assembled when received.There was no calcification or burnishing on the catheter; all surfaces were smooth, no nicks, abrasions or punctures could be seen with increased magnification.The septum showed signs of needle marks.There was no evidence that the suture holes were utilized as the ifu indicates.Both the port and the catheter were not occluded.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT
Common Device Name
DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6173906
Report Number2522007-2016-00013
Device Sequence Number10925424
Product Code DWF
UDI-Device Identifier00827002264892
UDI-Public(01)00827002264892(17)190430(10)NF137614
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K931586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S5116W-MPIS-NT
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2016
Supplement Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;